Hail, Bay
- When
- September 13, 2:45 PM CST
- Where
- Bay County, Brannonville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.220, -85.590
An isolated thunderstorm produced penny size hail as it moved through portions of Bay county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An isolated thunderstorm produced penny size hail as it moved through portions of Bay county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 13, 1:05 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT Sat Sep 13 2014 .Near Term [Through Tonight]... Numerous showers and thunderstorms have developed in the northwest half of our forecast area early this afternoon as expected, along and just ahead of a stalled front. Slow storm motions, storm-scale interactions, and the moist environment with PWATs around 2" should contribute to a risk of locally heavy rain and isolated flash flooding. Current PoPs of 60-70% seem reasonable and we expect fairly widespread convective activity to begin to consolidate into some larger clusters between 21-00Z, persisting into the 00-04Z timeframe. The convection-allowing models (CAM) continue to be in good agreement regarding convective evolution over the next 6-12 hours, and we followed those trends closely in the forecast. They continue to indicate that thunderstorms should consolidate into the western Florida Panhandle in the hours around and just after sunset. An expanding cold pool in the northwest part of our area could enable some lows from the upper 60s to around 70 in those areas tonight, while low-mid 70s are expected elsewhere. .Short Term [Sunday Through Monday Night]... Deep moisture will linger across the area through the short term with precipitable water values near to slightly above 2 inches at times. A weak boundary will also be bisecting the northern part of the area in an east-west fashion. These factors would argue for fairly high PoPs on Sunday and Monday. However, the ensemble of CAM guidance is quite dry for Sunday afternoon, which lowers confidence a bit. Given the overall large scale pattern, feel the CAM ensemble is a little too dry and stayed with the inherited 40-50% PoPs from the previous forecast. Daytime highs will be mostly in the lower 90s with lows in the low to mid 70s. .Long Term [Tuesday Through Saturday]... Deep moisture will continue to be present across the area with a stalled frontal boundary also in the vicinity. These ingredients point to an unsettled period coming up with an above average chance of rain on Tuesday and Wednesday. Some locally heavy rain is possible given the weak boundary and deep tropical moisture expected to be in place. A drying trend is possible for most of the area with the exception of the southeast big bend near the end of the week as the deepest moisture may get pushed to the south. Daytime highs are expected to be near to slightly below normal through most of the week. && .Aviation... [Through 18Z Sunday] Numerous showers and storms should develop roughly along and northwest of a line from ECP to ABY - or affecting those two terminals along with DHN this afternoon and evening. IFR VIS will be possible in some of the thunderstorms. Otherwise, VFR conditions should prevail through the period. Showers and storms are much less likely at TLH and VLD. && .Marine... Winds and seas will be slightly elevated this weekend as a weak tropical disturbance passes well to the south of the coastal waters. For the early and middle part of next week, a weak surface pressure pattern will return to the marine area, with typically low summertime winds and seas expected. By the end of the week, easterly winds may increase as high pressure builds over the northeast states and the pressure gradient tightens. && .Fire Weather... Relative humidity will remain above 40 percent through next week, so no red flag conditions will occur. && .Hydrology... Some locally heavy rainfall in a short period of time is possible through this evening with some of the slow moving storms in the area, but widespread heavy amounts are not likely. Isolated instances of flooding could occur, especially if one of the slow moving storms affects an urban area. By the middle of the week, a better chance of more widespread rain is expected, some of which could be occasionally heavy. && .Preliminary Point Temps/PoPs... Tallahassee 73 92 72 91 72 / 30 40 20 50 30 Panama City 76 90 75 90 75 / 60 40 20 50 40 Dothan 70 91 72 91 71 / 60 50 30 50 30 Albany 72 92 72 91 71 / 50 50 30 50 30 Valdosta 72 92 71 91 71 / 30 40 30 50 30 Cross City 71 92 71 91 71 / 40 40 20 50 30 Apalachicola 76 89 75 89 75 / 20 40 20 40 40 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LAMERS SHORT TERM...DVD LONG TERM...DVD AVIATION...LAMERS MARINE...DVD FIRE WEATHER...MOORE HYDROLOGY...DVD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 350 PM EDT SAT SEP 13 2014 ALZ067-132015- HENRY AL- 250 PM CDT SAT SEP 13 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST HENRY COUNTY IN ALABAMA... * UNTIL 315 PM CDT AT 247 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR HEADLAND...OR NEAR NEWVILLE...MOVING WEST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3135 8541 3149 8540 3150 8526 3137 8524 TIME...MOT...LOC 1951Z 068DEG 2KT 3142 8533 08-LAMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 427 PM EDT SAT SEP 13 2014 GAZ122-123-132100- RANDOLPH GA-CALHOUN GA- 427 PM EDT SAT SEP 13 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST CALHOUN AND SOUTHERN RANDOLPH COUNTIES... * UNTIL 500 PM EDT AT 424 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR EDISON...OR NEAR FOUNTAIN BRIDGE...MOVING SOUTHWEST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3155 8469 3160 8481 3169 8476 3165 8464 TIME...MOT...LOC 2027Z 049DEG 2KT 3163 8473 08-LAMERS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT SEP 13 2014
FLZ112-132100-
COASTAL BAY FL-
333 PM CDT SAT SEP 13 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BAY
COUNTY...
* UNTIL 400 PM CDT
AT 332 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR LYNN HAVEN...OR NEAR PANAMA CITY. THIS STORM WAS
NEARLY STATIONARY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3023 8569 3024 8569 3028 8566 3026 8564
3026 8553 3011 8556 3018 8575
TIME...MOT...LOC 2033Z 028DEG 1KT 3022 8564
08-LAMERSThe Eglin Afb radar (KEVX), 50 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536109.